MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQMAP 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

ACUTUS MEDICAL, INC. ACQMAP 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number 900003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative/data: it is not known what caused the cardiac tamponade.It is highly unlikely that the cardiac tamponade was caused by the acqmap catheter.There were several procedure related opportunities that may have contributed to or caused the event.Although a transseptal puncture was used to access the left atrium, the procedure itself is technically demanding and carries the risk of severe complications including cardiac tamponade.The acutus account manager talked to the physician after the reported adverse event and no statement by physician indicating the acqmap catheter was connected to the event.Therefore, since it cannot be determined what if any the acutus system may have played role in this event although it is likely procedure-related, and we believe reporting this event conservatively based on the available information.
 
Event or Problem Description
Patient history: a female patient (age (b)(6); height 166cm; weight (b)(6) kg) was treated on (b)(6) 2020.The patient was being treated for atrial tachycardia.Description of the event: it was reported that the procedural steps based on standard of care were utilized to access the patient's right and left atrium with the acqmap mapping catheter and the acqguide steerable sheath.During the procedure the tacticath se d/f curve ablation catheter, (abbot labs), was used to pace the left atrial appendage (laa).An afocus ii (abbott labs) was then introduced to facilitate the laa pacing.The procedure was completed without any patient or procedural complication.At the time of the event all catheters and sheaths had been removed from the patient.After the procedure while the patient was waiting to be transferred to the recovery area, the patient's blood pressure dropped.A transthoracic echocardiogram confirmed the presence of a cardiac tamponade.A subxiphoid pericardiocentesis was performed and approximately 160 ml was removed from the pericardial space.In addition, protamine was administered to reverse the effects of heparin anticoagulant.Surgical intervention was not necessary to resolve the cardiac tamponade.The origin of the tamponade could not be determined.It was suggested by the physician that the tamponade was likely caused during pacing of the left atrial appendage when the patient was moving on the bed.Patient status post event: the physician informed acutus that the patient was "doing well" 24 hours post procedure.No subsequent sequelae have been reported to acutus.

Brand Name
ACQMAP 3D IMAGING AND MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite 100
carlsbad, ca
MDR Report Key9766175
Report Number3012120746-2020-00003
Device Sequence Number16315720
Product Code MTD
UDI-Device Identifier00857042007029
UDI-Public(01)00857042007029(11)191023(17)211023(10)100317
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model Number900003
Device Catalogue Number900003
Device Lot Number100317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight86